Spasms and involuntary twitching under eye

Patient

Q: I have some jerking in my face just below my right eye, the only thing I have been taking is Guanfacine HCL 1mg (a generic for Tenex 1mg. wWhat does this tell me or should I have a Doc. check me closer?

Symptoms:  jerking in my face just below my right eye
Doctor

A:   Thanks for consulting us. Most common adverse effects of Guanfacine are headache, dizziness, somnolence and less commonly, cramps, myalgia etc. Most commonly jerks/twitchings in facial muscles is benign and subside on its own. It can be caused by excess stress, electrolyte disturbance in serum (Magnesium, calcium etc). If you are having persistent jerks, consult your physician and follow his advise.

Related Q&A

Q: My father had a series of strokes and is bleeding on both sides of the brain. He is somewhat aware but cant talk or ...

Q: My mom is 77 years old. She is 130 pounds and 5 ft 2 ins tall. She leads an active life. She is on medication for ...

Q: I was wondering if you'd be able to tell if it is more likely that my grandfather suffered from a seizure or stroke? ...

Q: Did what happened to me in my symptoms mean I had a stroke or a migraine headache?

Q: I had a stroke in May 2015. I have multiple issues. 1: my hand "fell asleep" and is not improving as is the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews